Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2001, 6:15 PM CDT for Sumner County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2001, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 3, 2001, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Sumner County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032316 SVRBNA TNC165-040000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 615 PM CDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AND CENTRAL SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GALLATIN * UNTIL 700 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF GALLATIN TO 7 MILES WEST OF GALLATIN...MOVING EAST-SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER GALLATIN AT 630 PM CDT 4 MILES SOUTH OF WESTMORELAND AT 645 PM CDT DAMAGING WINDS WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ END/JAO LAT...LON 3655 8651 3634 8658 3637 8629 3664 8620
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI AUG 3 2001 SHWRS/TSTMS CONTINUE TO MOVE ACROSS THE CWA THIS AFTERNOON... ALONG/AHEAD OF A PRE-FRONTAL TROF NEAR BWG-MSL LINE. MAIN SURFACE FRONT STILL SITTING OVER SERN OH VALLEY. AIRMASS QUITE UNSTABLE TO THE S AND EXPECT SHWRS/TSTMS WILL CONTINUE TO DEVELOP THRU THE AFTERNOON AS THEY MOVE SE. MODELS CONTINUE TO SHIFT STRONGER MID/UPPER RIDGE AXIS SLOWLY WWARD AS TROF/LOW ACROSS THE ATLANTIC TRIES TO LINK WITH TROP SYSTEM OVER THE NERN GULF LATE IN THE PERIOD. SEVERAL DIFFERENT SOLUTIONS OFFERED ON PROGRESSION OF GULF SYSTEM BUT EACH GENERALLY AGREE ON A MID/UPPER TROF AXIS FORMING ALONG/NEAR THE EERN SEABOARD BY SUN MORNING. THIS SCENARIO SHOULD CONTINUE TO PUSH DEEP MOISTURE AND LL BOUNDARIES S AND E. DEEPEST MOISTURE SEEMINGLY WILL VACATE THE AREA BY 06Z...WITH THE PRE-FRONTAL TROF. MAIN BOUNDARY EXPECTED TO PUSH ACROSS 09-15Z. WHILE THE WIDESPREAD CONVECTION WILL MOVE OUT THIS EVENING...INSTABILITY AND SUFFICIENT MOISTURE WILL REMAIN FOR SCATTERED TONIGHT AND EARLY SATURDAY ALONG THE PLATEAU. TROFS AND DEEP MOISTURE AXIS EXPECTED TO SIT ACROSS THE CAROLINAS SATURDAY NIGHT...THEN MOVE MIGRATE W ON SUN. WEAK LL INVERTED TROF AXIS PROGGED TO SET UP OVER THE PLATEAU VICINITY BY 18Z SUN. PRECIP TREND LITTLE MURKY AT THIS TIME...BUT EXPECT SAT NIGHT WILL SEE VERY LITTLE IF ANY DEVELOPMENT. CANNOT SAY THE SA;ME FOR SUNDAY AND THUS WILL LEAVE POPS RUNNING ACROSS THE PLATEAU... SLIGHT CHANCE W. BNA EB 71/90/70/91 3112 CSV EB 65/81/63/85 4313 07 .BNA...NONE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 34 min |
| Aug 3, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Aug 3, 6:08 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 37 min |
| Aug 3, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.